Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 25, 2021, 4:38 PM MDT for El Paso County, Colorado. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2021, 4:38 PM MDT (22:38 UTC)
- Expired
- Jul 25, 2021, 5:30 PM MDT
- In force
- 52 min
- Issued by
- NWS Pueblo, CO
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 57 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -359 J/kg
- Mixed-layer LCL
- 2126 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
678
WWUS85 KPUB 252238
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
438 PM MDT Sun Jul 25 2021
COZ084-085-252330-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
438 PM MDT Sun Jul 25 2021
...SPECIAL WEATHER STATEMENT...
At 436 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Ellicott, or 28 miles east of Colorado Springs,
moving east at 15 mph. These storms have been training which is
leading to heavy rain stationary over northeastern El Paso County
south of Calhan and north of Ellicott. Standing water over streets
and low spots is possible.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Ellicott.
LAT...LON 3907 10405 3901 10406 3891 10425 3880 10436
3885 10448 3900 10435 3908 10408
TIME...MOT...LOC 2236Z 273DEG 12KT 3893 10431
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 25, 3:22 PM MDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 25, 3:22 PM MDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 322 PM MDT Sun Jul 25 2021 .SHORT TERM...(This evening through Monday) Issued at 321 PM MDT Sun Jul 25 2021 .Tonight...Convection will end by late evening over the forecast area. Will have to watch for precipitation over Chaffee County this evening as a few of the models suggest convection lingering well into the evening. Given the heavy rains over the past few days, there may be localized concerns for some flooding in vulnerable areas. Another concern is the surge of more moist air from the east impinging on the eastern mountains. Some models have been suggesting heavier rainfall as it approaches the mountains. HRRR, RAP, and NAMNest show higher CAPE/lower LI of the airmass, but it also shows it to be capped. Will have to watch for parcel breaking the cap for storms with heavier rainfall. .Monday...Upper high builds to the north with the deeper moisture getting pushed to the New Mexico border and into the Eastern San Juans. The threat for heavier rain and severe weather will decrease across the northern portion of the forecast area where the drier air aloft will move into the area, The greatest threat for locally heavy downpours will mostly be along southern border, especially from the I25 corridor and to the west. WPC has a marginal excessive rain threat across the southern portion of the CWA, which highlights the trend well. --PGW-- .LONG TERM...(Monday night through Sunday) Issued at 321 PM MDT Sun Jul 25 2021 ...Warming and Drying Trend... .Tuesday through Thursday...High pressure aloft builds to the north of the region during the period and gradually builds towards the south and east. The monsoon plume will be pushed further to the west with subsidence and warming aloft. Over the mountains, there will still be enough moisture for diurnal convection, but it should be higher based with lesser threats for locally heavy downpours. On the plains, the subsidence will limit convection with PoPs being near zero close to the Kansas border. .Friday through Sunday...Models and ensembles have been trending with the upper high being weaker and further to the southeast. This could result in the monsoon plume being further east, allowing for more monsoon moisture to move into the region, especially over the mountains. The ensembles also hint at a cold front passage on the plains allowing for increased potential for convection on the plains. Timing and other details are still vague and NBM grids handle the situation well. --PGW-- && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 321 PM MDT Sun Jul 25 2021 VFR at all TAF sites except possibly during convection. Convection will end by mid evening on Sunday at the TAF sites. On Monday, the chances for convection will increase towards the south with KPUB and KALS having better chances for convection than KCOS. Synoptic forcing will be weak so it is difficult to pinpoint timing for convection Monday afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PGW LONG TERM...PGW AVIATION...PGW
Hazardous weather outlook, Jul 25, 11:38 AM MDT, 5 hours before
Hazardous Weather Outlook National Weather Service Pueblo CO 1138 AM MDT Sun Jul 25 2021 COZ058>089-093>099-261745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1138 AM MDT Sun Jul 25 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered to numerous slow moving thunderstorms will develop early in the afternoon over the mountains and spread to interior valleys, the I-25 corridor and eastern plains by the middle of the afternoon. The main risk with storms today will again be locally heavy rainfall, which could produce flash flooding over recent burn scars and across areas which have received heavy rain over the past few days. A few stronger storms could also contain small hail, gusty winds up to 50 mph and frequent cloud to ground lightning. Storms will gradually weaken and dissipate during the evening, with most activity ending by midnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered to numerous afternoon and evening thunderstorms will continue across the mountains on Monday, with a few storms possible along the I-25 corridor and across the eastern plains. Storms will be slow moving and capable of producing locally heavy rain, leading to enhanced flash flooding risks, especially for area burn scars. Other storm threats will include lightning and gusty outflow winds to around 50 mph, with small possible with the stronger storms. Storm coverage and intensity will begin to decrease from Tuesday through the remainder of the work week, as available moisture decreases across the region. There will be enough residual moisture to support isolated to scattered afternoon and evening storms each day, with the best coverage across the higher terrain. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across all of south central and southeast Colorado this afternoon and evening. 06/RODRIGUEZ
In the hours before
Special weather statement, Jul 25, 12:24 PM MDT, 4 hours 14 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1224 PM MDT Sun Jul 25 2021
COZ074-251845-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
1224 PM MDT Sun Jul 25 2021
...SPECIAL WEATHER STATEMENT...
At 1221 PM MDT, Doppler radar was tracking a shower producing heavy
rainfall over southeastern Spring Burn Scar south of Highway 160 in
Huerfano county. This activity was nearly stationary.
Elevated stream flows may occur. While highly uncertain, the risk
for flash flooding may be increasing early this afternoon over the
southeastern Spring Burn Scar.
Locations impacted include...
Indian Creek on the southeastern Spring Burn Scar and southeastern
Spring Burn Scar south of Highway 160 in Huerfano county.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this activity, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 3739 10511 3742 10515 3744 10511 3745 10506
3743 10504 3739 10508
TIME...MOT...LOC 1821Z 253DEG 0KT 3742 10509
CohenSpecial weather statement, Jul 25, 2:29 PM MDT, 2 hours 9 minutes before
Special Weather Statement National Weather Service Pueblo CO 229 PM MDT Sun Jul 25 2021 COZ095-096-252115- Western Kiowa County CO-Eastern Kiowa County CO- 229 PM MDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KIOWA COUNTY UNTIL 315 PM MDT... At 228 PM MDT, Doppler radar was tracking strong thunderstorms developing along a line extending from near Towner to 7 miles northeast of Haswell. Movement was northeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with these storms. Locations that may be impacted include... Eads, Sheridan Lake, Chivington, Brandon, and Towner. LAT...LON 3838 10315 3861 10314 3861 10205 3838 10205 TIME...MOT...LOC 2028Z 247DEG 14KT 3852 10210 3853 10308 Cohen
Special weather statement, Jul 25, 3:21 PM MDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Pueblo CO
321 PM MDT Sun Jul 25 2021
COZ095-252200-
Western Kiowa County CO-
321 PM MDT Sun Jul 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL KIOWA COUNTY UNTIL
400 PM MDT...
At 321 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Haswell, or 39 miles southwest of Cheyenne Wells.
This storm was nearly stationary.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of north central Kiowa
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3850 10284 3850 10315 3860 10314 3862 10308
3862 10282
TIME...MOT...LOC 2121Z 269DEG 2KT 3859 10302
CohenLocal storm report, Jul 25, 3:48 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
348 PM MDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM FLASH FLOOD 5 SW LA VETA 37.47N 105.09W
07/25/2021 HUERFANO CO EMERGENCY MNGR
FLOODING AT INDIAN CREEK AND ROAD 431.
OVERTOP OF 8 INCHES OF WATER, NO DAMAGE.
TIME ESTIMATED FROM GAUGE REPORT.
&&Local storm report, Jul 25, 4:10 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
410 PM MDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLASH FLOOD 5 SW LA VETA 37.47N 105.09W
07/25/2021 HUERFANO CO EMERGENCY MNGR
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 5
SW LA VETA. FLOODING AT INDIAN CREEK AND
ROAD 431. OVERTOP OF 8 INCHES OF WATER, NO
DAMAGE.
&&Special weather statement, Jul 25, 4:38 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
438 PM MDT Sun Jul 25 2021
COZ084-085-252330-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
438 PM MDT Sun Jul 25 2021
...SPECIAL WEATHER STATEMENT...
At 436 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Ellicott, or 28 miles east of Colorado Springs,
moving east at 15 mph. These storms have been training which is
leading to heavy rain stationary over northeastern El Paso County
south of Calhan and north of Ellicott. Standing water over streets
and low spots is possible.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Ellicott.
LAT...LON 3907 10405 3901 10406 3891 10425 3880 10436
3885 10448 3900 10435 3908 10408
TIME...MOT...LOC 2236Z 273DEG 12KT 3893 10431The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:39 PM MDT | Special Weather Statement | PUB | Alamosa | 51 min |
| Jul 24, 8:49 PM MDT | Flash Flood Warning | PUB | Custer, Saguache | 92 min |
| Jul 25, 12:24 PM MDT | Special Weather Statement | PUB | Huerfano | 21 min |
| Jul 25, 12:31 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 3 hr |
| Jul 25, 1:09 PM MDT | Flash Flood Warning | PUB | Huerfano | 3 hr |
| Jul 25, 2:29 PM MDT | Special Weather Statement | PUB | Kiowa | 46 min |
| Jul 25, 2:58 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 62 min |
| Jul 25, 3:21 PM MDT | Special Weather Statement | PUB | Kiowa | 39 min |
| Jul 25, 3:37 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 68 min |
| Jul 25, 4:45 PM MDT | Special Weather Statement | PUB | Chaffee | 60 min |
| Jul 25, 4:48 PM MDT | Special Weather Statement | PUB | Bent, Kiowa | 57 min |
| Jul 25, 4:49 PM MDT | Special Weather Statement | PUB | Fremont | 56 min |
| Jul 25, 4:51 PM MDT | Special Weather Statement | PUB | Teller | 39 min |
| Jul 25, 4:53 PM MDT | Special Weather Statement | PUB | Douglas | 37 min |
| Jul 25, 5:05 PM MDT | Special Weather Statement | PUB | Crowley, Otero, Pueblo | 40 min |
| Jul 25, 5:07 PM MDT | Special Weather Statement | PUB | El Paso | 53 min |
| Jul 25, 5:09 PM MDT | Special Weather Statement | PUB | Fremont | 51 min |
| Jul 25, 5:15 PM MDT | Special Weather Statement | PUB | Baca | 30 min |
| Jul 25, 5:48 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 55 min |
| Jul 25, 5:55 PM MDT | Flash Flood Warning | PUB | Fremont, Saguache | 3 hr |
| Jul 25, 5:58 PM MDT | Special Weather Statement | PUB | Bent, Otero, Pueblo | 47 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.